North Carolina, 2013

Damaging Winds in North Carolina, June 26, 2013

June 26, 2013 · NWS ILM · 12 events in 2 counties and zones

A long-lived squall line with a history of wind damage moved across Robeson County and caused extensive tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A long-lived squall line with a history of wind damage moved across Robeson County and caused extensive tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 26, 6:50 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 26, 6:50 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT WED JUN 26 2013

.SYNOPSIS...
INCREASINGLY UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF
THE WEEK AND INTO THE WEEKEND AS LOWER PRESSURE ALOFT DEEPENS OVER
THE REGION. SHOWERS AND THUNDERSTORMS WILL FIRE EACH DAY ALONG
AN INLAND SURFACE TROUGH...AS WELL AS THE SEA BREEZE. DAYTIME
AND NIGHTTIME TEMPERATURES WILL HOLD CLOSE TO NORMAL FOR LATE
JUNE TO EARLY JULY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 7:30 PM WEDNESDAY...WEATHER DECEPTIVELY QUIET OVER THE
FORECAST AREA THIS EVENING. HOWEVER...FORECAST AREA IS NEARLY
SURROUNDED BY STRONG CONVECTION. WHILE THE GENERAL TREND OF THIS
CONVECTION IS DOWNWARDS...SOME OF THIS ACTIVITY MAY CROSS OVER
INTO OUR AREA. WILL BE CLOSELY MONITORING THIS ACTIVITY AS LONG AS
IT LASTS. KEEPING ISOLATED POPS IN FOR THE REMAINDER OF THIS
EVENING.

DIURNAL COOLING SHOULD ALLOW CELLS TO ABATE IN COVERAGE AND
INTENSITY LATER THIS EVENING. LOWS OVERNIGHT LOW TO MIDDLE 70S
EXPECTED WITH LOW-LEVEL WINDS STAYING UP A BIT OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...BERMUDA HIGH AND PIEDMONT TROUGH CONTINUE
TO BE THE MAIN SURFACE FEATURES WHILE ALOFT WEAK LONGWAVE 5H
TROUGH REPLACES FLAT RIDGING. MID LEVEL HEIGHT FALLS COMBINED WITH
INCREASING LOW LEVEL THICKNESS LEADS TO AN INCREASE IN INSTABILITY
DURING THE PERIOD. DEEP MOISTURE IN PLACE THU...PRECIPITABLE WATER
VALUES APPROACH 2 INCHES...DECREASES A LITTLE FRI...PWATS DROP
CLOSER TO 1.6 INCH IN THE AFTERNOON...AS MID LEVEL TROUGH AXIS
SHIFTS EAST. BRIEF PERIOD OF DEEP WEST TO NORTHWEST FLOW FRI
AFTERNOON AND EVENING WILL HELP LIMIT CONVECTION BUT STRENGTHENED
PIEDMONT TROUGH MAY OFFSET THE WEAK MID LEVEL SUBSIDENCE.

SEA BREEZE AND PIEDMONT TROUGH SHOULD BOTH BE ACTIVE EACH
AFTERNOON WITH SEA BREEZE BEING HELD CLOSER TO THE COAST BY MORE
WESTERLY FLOW...ESPECIALLY FRI. GIVEN THE LACK OF ANY SIGNIFICANT
INTENSIFYING MID LEVEL FEATURES AND POTENTIAL FOR NUMEROUS
OUTFLOWS DO NOT THINK COVERAGE CAN BE CONFINED TO ONE LOCATION.
COASTAL AREAS ARE LIKELY FAVORED EARLIER IN THE DAY WITH HIGH POP
SHIFTING INLAND LATER IN THE DAY AS PIEDMONT TROUGH ACTIVITY MOVES
INTO THE REGION. HEAVY RAIN REMAINS A CONCERN...ESPECIALLY WITH
TRAINING STORMS...BUT CANNOT RULE OUT A WET MICROBURST OR HAIL
GIVEN THE COOLING MID LEVELS.

TEMPERATURES WILL BE NEAR TO ABOVE CLIMO WITH HIGHS IN THE UPPER
80S TO LOWER 90S AND LOWS IN THE LOW TO MID 70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...DEEP SOUTHERLY FLOW OF WARM AND MOIST AIR
WILL CONTINUE THROUGH THE WEEKEND INTO NEXT WEEK AS LOCAL AREA
REMAINS ON THE WESTERN PERIPHERY OF BERMUDA RIDGE AND EASTERN EDGE
OF MID TO UPPER TROUGH TO OUR WEST. A MID TO UPPER LOW ROTATES
AROUND THE GREAT LAKES AND DIGS DOWN THROUGH THE OHIO VALLEY INTO
THE LOWER MISSISSIPPI VALLEY THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. MID TO UPPER LEVEL ENERGY WILL ROTATE AROUND THIS TROUGH UP
THROUGH OUR LOCAL AREA PROVIDING ADDITIONAL SUPPORT TO ENHANCE
CONVECTION OVER THE EASTERN CAROLINAS OVER THE WEEKEND INTO EARLY
NEXT WEEK. BASICALLY WILL CONTINUE WITH WARM AND HUMID AIR MASS
OVER THE AREA WITH PLENTY OF CLOUDS AND AND CHANCE OF SHWRS/TSTMS
EACH DAY. PCP WATER VALUES REMAIN NEAR 2 INCHES OR GREATER THROUGH
MOST OF THE PERIOD. MOISTURE PROFILES SHOW VERY DEEP MOISTURE WITH
RH VALUES GREATER THAN 90% THROUGH MOST LEVELS ABOVE 10K FT. TEMPS
WILL RUN NEAR OR ABOVE NORMAL THROUGH THE PERIOD WITH 70S FOR
OVERNIGHT LOWS AND CLOSE TO 90 FOR AFTERNOON HIGHS.

BY MID WEEK NEXT WEEK THE MID TO UPPER TROUGH OVER THE MID SECTIONS
OF THE CONUS RETROGRADES AND WEAKENS ALLOWING FOR A STRONG RIDGE
OVER THE ATLANTIC TO BUILD WESTWARD INTO THE AREA. THIS SHOULD
PROVIDE DRYING THROUGH THE MID TO UPPER LEVELS AND INCREASED
SUBSIDENCE LEADING TO DRIER WEATHER BY WED OR THURS TIME FRAME.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...THE TERMINAL AREA HAS BEEN WORKED OVER FAIRLY WELL BY
EARLIER THUNDERSTORMS. A LINE OF THUNDERSTORMS NW OF KLBT IS MOVING
MORE E THAN SE PER RADAR LOOPS. OTHER ISOLATED THUNDERSTORMS ARE
DEVELOPING AHEAD OF THE LINE AND WEST OF KFLO. VCTS/TEMPO SHRA SEEMS
MOST LIKELY AT KLBT/KFLO EARLY THIS EVENING. LATEST PROGS AND
GUIDANCE SUGGEST THAT THE ENVIRONMENT WILL BECOME MORE STABLE AS THE
EVENING PROGRESSES THUS THE CHANCE OF THUNDERSTORMS AFTER 02-04Z
SHOULD BE LOW... ALTHOUGH ISOLATED SHOWERS COULD DEVELOP OVERNIGHT
ANYWHERE WITH OUTFLOW BOUNDARIES IN AN UNSTABLE ENVIRONMENT.

WITH THE CHANCE OF PRECIPITATION RELATIVELY LOW AND SURFACE WINDS
SSW 4-8 KNOTS OVERNIGHT THERE IS HIGH CONFIDENCE VFR WILL CONTINUE.
THERE WILL BE A CHANCE OF SHOWERS ALONG THE SEA BREEZE AT THE
COASTAL TERMINALS BY MID MORNING THURSDAY...BUT THE BEST CHANCE OF
THUNDERSTORMS SHOULD BE AT KLBT/KFLO IN THE AFTERNOON AND THE
COASTAL TERMINALS TOWARDS THE END OF THE TAF VALID PERIOD.

EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH MONDAY WITH BRIEF LOCALIZED PERIODS OF
MVFR/IFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7:30 PM WEDNESDAY...NO CHANGES TO THE FORECAST WITH THE
LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS:

SW FLOW TO PICK UP A BIT AS LOW PRESSURE INLAND DEEPENS...AND SW
15 TO 20 KT IS EXPECTED OVERNIGHT AND INTO EARLY THURSDAY. SEAS OF
3 TO 4 FEET ARE EXPECTED IN A MIX OF 3 FOOT SSW WAVES EVERY 5
SECONDS AND SE WAVES 1 TO 2 FEET EVERY 8 TO 9 SECONDS. TSTMS WILL
BE POSSIBLE ON THE WATERS THROUGH DAYBREAK THURSDAY.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...SOUTHWEST FLOW WILL CONTINUE THROUGH THE
PERIOD AS WATERS REMAIN BETWEEN BERMUDA HIGH AND STRENGTHENING
PIEDMONT TROUGH. WIND SPEEDS WILL INCREASE AS TROUGH BECOMES MORE
DEFINED THU INTO FRI. WINDS INCREASE FROM 15 TO 20 KT THU TO A SOLID
20 KT FOR FRI. IN RESPONSE TO INCREASING WINDS SEAS WILL BUILD FROM
3 TO 5 FT ON THU TO 3 TO 6 FT LATE THU NIGHT THROUGH FRI NIGHT.
HIGHEST SEAS WILL BE NEAR 20 NM AND IN AREAS OPEN TO EXTENDED
SOUTHWEST FETCH...MAINLY IN AND AROUND FRYING PAN SHOALS.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...SOUTHERLY FLOW WILL CONTINUE AROUND
WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE WEEKEND INTO EARLY
NEXT WEEK. WINDS WILL GENERALLY BE 10 TO 15 KTS WITH A SPIKE UP
EACH AFTN IN SEA BREEZE. PERSISTENT SOUTHERLY FLOW WILL KEEP SEAS
UP AROUND 4 TO 6 FT THROUGH THE PERIOD. MAY END UP WITH AN
EXTENDED PERIOD WITH A SMALL CRAFT ADVISORY FOR 6 FT SEAS IN
STRONGER SOUTHERLY FLOW ESPECIALLY IN OUTER WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...III
LONG TERM...RGZ
AVIATION...MRR
MARINE...REK/III/RGZ
Hazardous weather outlook, Jun 26, 6:56 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT WED JUN 26 2013

NCZ110-280000-
COASTAL BRUNSWICK-
756 PM EDT WED JUN 26 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-
053>056-280000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
756 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 3:05 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT WED JUN 26 2013

NCZ099-105-107-109-262100-
COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
405 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL MOVE FROM NORTHEAST COLUMBUS COUNTY
ACROSS THE NORTHERN TIP OF BRUNSWICK AND NEW HANOVER COUNTIES AND
SOUTHERN PENDER COUNTIES THROUGH 500 PM EDT...

AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIEGELWOOD...OR ABOUT 12 MILES NORTHWEST OF LELAND...MOVING NORTHEAST
AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE CASTLE HAYNE...CURRIE...DELCO...
FREEMAN...LONG CREEK...MALPASS CORNER...MONTAGUE...PHOENIX...POINT
CASWELL...RIEGELWOOD...THE BOROUGH AND SANDY CREEK.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3435 7784 3428 7806 3423 7828 3436 7835
      3440 7826 3446 7819 3453 7807
TIME...MOT...LOC 2002Z 241DEG 21KT 3434 7814

ZOUZIAS
Special weather statement, Jun 26, 3:30 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT WED JUN 26 2013

NCZ105-262130-
INLAND PENDER-
430 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 530
PM EDT...

AT 430 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LONG CREEK...OR ABOUT 9 MILES SOUTHWEST OF BURGAW...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MAPLE HILL...MONTAGUE...MURRAY TOWN...POINT
CASWELL...ROCKY POINT...ROOKS AND THE BOROUGH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3439 7792 3437 7801 3433 7805 3434 7806
      3434 7808 3436 7808 3436 7811 3444 7821
      3446 7818 3450 7824 3472 7779 3472 7767
      3452 7759
TIME...MOT...LOC 2030Z 232DEG 26KT 3447 7798

ZOUZIAS
Special weather statement, Jun 26, 6:28 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
728 PM EDT WED JUN 26 2013

SCZ039-270030-
WILLIAMSBURG-
728 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
830 PM EDT...

AT 728 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF GREELEYVILLE...OR ABOUT 11 MILES NORTHWEST OF SAINT
STEPHEN...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...GOURDIN...SALTERS...
GREELEYVILLE AND LANE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3366 8002 3377 7986 3349 7969 3344 7989
      3349 7997 3349 8001 3350 8003 3350 8008
      3349 8010 3351 8010
TIME...MOT...LOC 2328Z 232DEG 12KT 3352 8004

ZOUZIAS
Local storm report, Jun 26, 6:52 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 ENE TOLARSVILLE       34.79N  78.82W
06/26/2013  E48 MPH          BLADEN             NC   PUBLIC

            3 INCH THICK LIMBS DOWN NEAR THE INTERSECTION HWYS 87
            AND 20.

&&

EVENT NUMBER ILM1300157

47
Special weather statement, Jun 26, 7:15 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT WED JUN 26 2013

NCZ087-096-270145-
BLADEN-ROBESON-
815 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 930 PM EDT...

AT 815 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE ABOUT 20 MILES NORTHWEST OF LUMBER BRIDGE AND MAXTON. A FEW
STORMS AHEAD OF THIS LINE WERE MOVING INTO NORTHWEST ROBISON COUNTY
AND WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
AMMON...BARKER TEN MILE...BUIE...DUART...ELROD...HOWELLSVILLE...
JEROME...MAXTON AND PEMBROKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7893 3484 7890 3486 7862 3482 7845
      3479 7843 3454 7933 3464 7946 3477 7934
      3484 7934 3484 7919 3496 7903
TIME...MOT...LOC 0013Z 332DEG 12KT 3545 7864 3511 7925
          3487 7981

ZOUZIAS
Special weather statement, Jun 26, 7:16 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
816 PM EDT WED JUN 26 2013

NCZ087-096-270145-
BLADEN-ROBESON-
816 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 930 PM EDT...

AT 815 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE ABOUT 20 MILES NORTHWEST OF LUMBER BRIDGE AND MAXTON. A FEW
STORMS AHEAD OF THIS LINE WERE MOVING INTO NORTHWEST ROBESON COUNTY
AND WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
AMMON...BARKER TEN MILE...BUIE...DUART...ELROD...HOWELLSVILLE...
JEROME...MAXTON AND PEMBROKE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7893 3484 7890 3486 7862 3482 7845
      3479 7843 3454 7933 3464 7946 3477 7934
      3484 7934 3484 7919 3496 7903
TIME...MOT...LOC 0013Z 332DEG 12KT 3545 7864 3511 7925
          3487 7981

ZOUZIAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Robeson

When
June 26, 7:35 PM EST to 7:36 PM EST
Where
Robeson County, 2.32 mi W of Rennert
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.816, -79.121

Trees were reported down on Fodiesville Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:39 PM EST to 7:44 PM EST
Where
Robeson County, 1.62 mi E of Red Spgs to 1.62 mi ENE of Red Spgs Cnfdrte Arp
Measured
54 kt (62 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
34.818, -79.151

Numerous trees were reported down in Red Springs along a sporadic path a mile and three-quarters in length from Pearsall Road to Highway 71 to Old Lowery Road to Highway 211. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:39 PM EST to 7:40 PM EST
Where
Robeson County, 0.27 mi SSE of Rennert
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.816, -79.078

Trees were reported down on Rennert Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:40 PM EST to 7:41 PM EST
Where
Robeson County, 0.74 mi SW of Pates
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.693, -79.210

Trees were reported down along Deese Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:45 PM EST to 7:55 PM EST
Where
Robeson County, 0.54 mi ENE of Parkton to 2.36 mi NW of Oakland
Measured
54 kt (62 mph) estimated gust
Property damage
$13,000
Reported by
911 Call Center
Coordinates
34.903, -79.011

Numerous trees and one electric pole were reported down in Parkton along a sporadic path nearly four miles in length from David Parnell Street to W Parkton Tobemory Road to E Parkton Tobemory Road to Smith Farm Road to W McRainey Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:45 PM EST to 7:46 PM EST
Where
Robeson County, 1.22 mi NE of Moss Neck
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.682, -79.115

Trees were reported down on N Chicken Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:47 PM EST to 7:48 PM EST
Where
Robeson County, 2.74 mi WNW of Mc Millan
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.884, -78.975

Trees were reported down at the intersection of W Parkton Tobemory Road and U.S. 301. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 7:50 PM EST to 7:51 PM EST
Where
Robeson County, 2.14 mi NNW of Roziers
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.807, -78.988

Trees were reported down on Interstate 95 at mile marker 31. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 8:00 PM EST to 8:10 PM EST
Where
Robeson County, 2.86 mi NNW of North Lumberton to 0.71 mi NNW of Lumberton
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
34.690, -79.032

Numerous trees were reported down in and north of Lumberton. Many people were reportedly without power. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
June 26, 8:35 PM EST to 8:36 PM EST
Where
Robeson County, 4.13 mi N of Proctorville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.540, -79.030

Trees were reported down on Pinewood Road. The time was estimated based on radar data.

Thunderstorm Wind, Columbus

When
June 26, 8:55 PM EST to 8:56 PM EST
Where
Columbus County, 1.27 mi W of Hallsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
34.322, -78.622

Trees and limbs were reported down on Sam Potts Highway.

Thunderstorm Wind, Robeson

When
June 26, 8:55 PM EST to 8:56 PM EST
Where
Robeson County, 0.96 mi SSW of Marietta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.357, -79.126

Trees were reported down on Affinity Road. The time was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454298, 454295, 454297, 454304, 454296, 454306, 454317, 454313, 454301, 454308, 454293, 454309.